MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolus (1830); Intracranial Hemorrhage (1891); Embolism/Embolus (4438)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during a thrombectomy procedure in the right distal m1 and m2 vessels, the physician made three successful previous passes using another retriever, subject stent retriever and aspiration catheter.A thrombolysis in cerebral infarction (tici) score of 2a was achieved.During the fourth pass with the subject stent retriever, the clot moved to the right distal m1.Aspiration thrombectomy was performed during the last pass to successfully remove the clot, and the final tici score was 1.The physician reported difficulty deploying the subject stent retriever due to unknown reasons.The patient developed symptomatic sub-arachnoid hemorrhage after the procedure without any related vessel perforation or dissection.24 hours after the procedure, imaging showed intra-cranial hemorrhage.Physician's opinion on what caused the hemorrhage was not provided.Patient condition and medical treatment administered for the hemorrhage is unknown.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed because the lot number remains unknown, however, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Information from the complaint indicated that there was a deployment failure during the procedure, but vessel perforation or vessel dissection related to trevo did not occur.Based on the investigation, it is unclear whether the reported embolization to new territory and intracerebral and subarachnoid hemorrhage 24 hours after the procedure were directly caused by the subject device.While there are a number of potential causes for the reported issue, because review and analysis of available information fails to indicate an assignable cause or probable assignable cause, undeterminable will be assigned to this complaint.

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10505835
Report Number3012931345-2020-00135
Device Sequence Number3538403
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90183
Device Catalogue Number90183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM27 CATHETER (UNKNOWN); PHENOM27 CATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR